Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 47, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 4, 1996, 10:46 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 1996, 10:46 PM CDT (03:46 UTC)
- Expired
- Aug 5, 1996, 1:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Brewster County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2808 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 050349 FFWMAF TXC043-050645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1046 PM CDT SUN AUG 4 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 145 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...EASTERN BREWSTER COUNTY DOPPLER RADAR ESTIMATES THAT AS MUCH 1.5 INCHES OF RAIN HAS FALLEN ALONG HIGHWAY 90 IN THE VICINITY OF LEMONS ALONG HIGHWAY 90 EAST OF MARATHON. THIS RAIN HAS OCCURRED IN A VERY SHORT TIME SPAN. THIS IS DANGEROUS AREA AS NUMEROUS SMALL CREEKS MAY QUICKLY FILL WITH WATER. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATpION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:24 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 4, 9:24 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 921 PM CDT SUN AUG 4 1996 CONVECTION STILL CONTINUES ACROSS PARTS OF THE CWA MAINLY IN PECOS AND BREWSTER COUNTIES. SATELLITE INDICATES THAT CONVECTION HAS DEVELOPED IN MOISTURE PLUME THAT EXTENDS FROM NRN MEXICO ACROSS THE TP AND WRN PB INTO NE NM. 5MA CHART INDICATES THAT CONVECTION MAY BE AIDED BY TROF TO THE W. WITH MOISTURE AXIS AND POSSIBLE S/W W SUGGEST MAINTAINING CURRENT POPS ACROSS THE CWA. NO CHANGES. MURDOCH
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:15 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 4, 10:00 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 5, 12:52 AM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| Aug 5, 1:00 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.